The Annals of Statistics
- Ann. Statist.
- Volume 39, Number 3 (2011), 1335-1371.
The solution path of the generalized lasso
We present a path algorithm for the generalized lasso problem. This problem penalizes the ℓ1 norm of a matrix D times the coefficient vector, and has a wide range of applications, dictated by the choice of D. Our algorithm is based on solving the dual of the generalized lasso, which greatly facilitates computation of the path. For D = I (the usual lasso), we draw a connection between our approach and the well-known LARS algorithm. For an arbitrary D, we derive an unbiased estimate of the degrees of freedom of the generalized lasso fit. This estimate turns out to be quite intuitive in many applications.
Ann. Statist. Volume 39, Number 3 (2011), 1335-1371.
First available in Project Euclid: 4 May 2011
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 62-XX: STATISTICS
Tibshirani, Ryan J.; Taylor, Jonathan. The solution path of the generalized lasso. Ann. Statist. 39 (2011), no. 3, 1335--1371. doi:10.1214/11-AOS878. https://projecteuclid.org/euclid.aos/1304514656
- Supplementary material: Proofs and technical details. A supplementary document that contains a number of proofs and technical details concerning “The solution path of the generalized lasso”.